Many people use cannabinoid products to achieve their potential benefits. These include relieving stress, increasing body appetite, and muscular relaxation.
Another common symptom hemp users experience is bloodshot eyes. This may seem worrisome for beginners, as it can lead one to think that their eyes are getting damaged or they’re suffering a serious side effect.
The answer to such doubts lies in understanding how different cannabinoids act on the body. This article explains how specific cannabinoids cause red eyes and whether this condition is caused by dabbing only.
Why Dabbing Cannabinoids Make Your Eyes Red?
You may suspect that dabbing concentrates is what causes red eyes. However, this isn’t true. Whether you vape, eat edibles, or smoke hemp, your eyes can turn red. This is because of a psychoactive cannabinoid called Delta 9 and how it enters your bloodstream.
Do Other Cannabinoids Cause Eye Redness?
Amongst the family of cannabinoids, those with psychoactive effects have been known to cause red eyes. This means cannabinoids such as Delta 8, Delta 9, THCP, and THCO can give you red eyes. Non-psychoactive cannabinoids such as CBD, CBN, and CBG don’t give you bloodshot eyes.
How Does Dosage Of Psychoactive Cannabinoids Effects Eye Redness?
In hemp consumers, eye redness is directly linked to how much you dose on a psychoactive cannabinoid such as Delta 9. As mentioned earlier, Delta 9 causes blood vessels in the eye to dilate, bringing red eyes. So if you consume a bigger dose of such a cannabinoid, the greater the redness in your eyes will be.
As you know, consuming cannabinoids over time results in tolerance, meaning that the effects become less profound. Those who use Delta 9 frequently may find a significant reduction in eye redness over time.
How can that happen? This is because tolerance builds up in the body, which causes less variation in blood pressure. As a result, blood vessel dilation reduces.
Effects Of Various Cannabinoid Products On Eye Redness
Any product that contains one of the above-mentioned psychoactive cannabinoids can cause red eyes. The intensity of the redness depends on the overall potency of the cannabinoid that exists in a product.
As dabs contain high potencies of Delta 9, they can induce strong psychoactive effects, even if taken in minute amounts. Thus, using dab pens for consuming concentrates can cause greater redness in the eye.
Similarly, the dosage of tinctures, edibles, vape cartridges, and other cannabinoid products determines the intensity of this side effect. If the THC dosage is high, the effects on the body will be stronger, causing the eyes to be bloodshot.
How To Reduce Eye Redness?
Having bloodshot eyes after taking a dab of Delta 9 isn’t rare. This side effect isn’t harmful so you don’t have to worry. However, if this effect disturbs you and you want to reduce it as much as possible, follow the remedies below.
- Use Eye Drops
Most eye drops available at pharmacies are manufactured for treating eye redness, allergies, and irritation. Thus you can use eye drops for reducing eye redness caused by Delta 9.
- Drink Plenty Of Water
Drinking sufficient water won’t provide immediate relief from red eyes. However, this can prevent eye dryness which in turn causes eye redness.
- Consume Caffeine
Caffeine causes vasoconstriction, i.e, narrowing of blood vessels. This natural stimulant can aid in constricting the blood vessels to their normal size. Caffeine can be found in coffee and tea, and also in food like dark chocolate.
- Use Cold Water
The cold water helps in constricting blood vessels. Wash your face with cold water, take a cool bath, or use ice packs across your eyes. This will help to reduce eye redness.
Frequently Asked Questions
- How long do red eyes last after a high?
Depending on your dose of THC, eye redness can last between 4-12 hours. Your body weight, metabolism, and your tolerance levels also affect the time taken for your eyes to clear up.
- How to tell that hemp is causing red eyes?
Red eyes are also a symptom of various other medical conditions such as glaucoma and conjunctivitis. How can you distinguish that you have red eyes because of consuming a psychoactive cannabinoid?
If you have consumed a psychoactive cannabinoid, you may exhibit other symptoms besides red eyes. These include hunger, increased sensitivity to various stimuli, paranoia, giggles, and anxiety.
If such symptoms accompany red eyes, it may mean you’re facing the effects of a psychoactive cannabinoid.
- How to use a dab pen correctly?
- Firstly, check that your dab pen is fully charged.
- Secondly, remove the mouthpiece and coil cap of your dab pen.
- Use a dab tool to scoop a blob of concentrate. The scoop should be the size of a grain of rice.
- Carefully load your dab pen’s chamber with a scoop of concentrate.
- Switch on your dab pen.
- If your dab pen provides a temperature function, then set the temperature according to your liking.
- Screw on the coil cap and mouthpiece to close the dab pen.
- Press the fire button briefly, which allows the concentrate to sink evenly onto the coil.
- Now hold the fire button and inhale those vapors through the mouthpiece.
Takeaway – Do Dab Pens Make Your Eyes Red?
Dab pens don’t make your eyes red. Rather, it’s the psychoactive cannabinoid in the concentrate that causes the red eye. Concentrates that contain Delta 8, Delta 9, and other psychoactive cannabinoids can cause red eyes. However, concentrates that don’t contain psychoactive cannabinoids don’t cause a red eye.